Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 10, 2021, 8:01 PM CST for Jackson County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2021, 8:01 PM CST (02:01 UTC)
- Expired
- Mar 10, 2021, 8:15 PM CST
- In force
- 14 min
- Issued by
- NWS Kansas City, MO
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2945 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902
WWUS83 KEAX 110201
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
801 PM CST Wed Mar 10 2021
MOZ037-110215-
Jackson MO-
801 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
815 PM CST...
At 801 PM CST, Doppler radar was tracking a strong thunderstorm near
Independence, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown, Grain
Valley, Buckner, Lake Tapawingo, Sibley, Levasy and Napoleon.
This includes the following highways...
Interstate 70 in Missouri between mile markers 9 and 26.
Interstate 470 between mile markers 12 and 16.
LAT...LON 3906 9449 3921 9422 3921 9417 3920 9417
3918 9419 3917 9414 3914 9410 3903 9411
3895 9446
TIME...MOT...LOC 0201Z 244DEG 49KT 3904 9439
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 10, 5:24 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 10, 5:24 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
524 PM CST Wed Mar 10 2021
.Discussion...
Issued at 237 PM CST WED MAR 10 2021
Key messages:
- Very strong winds will persist through the afternoon ahead of a
cold front that will be moving through the area this evening.
- A few strong to marginally severe storms are possible this evening
as cold front moves southward through the area.
- Multiple rounds of rain, mainly south of Highway 50, expected
through the weekend and into early next week.
Detailed discussion...
A deepening surface low, in response to a strong mid-level shortwave
trough, is leading to a tight pressure gradient across the area.
Strong southwesterly low-level flow ahead of the mid-level
shortwave, combined with deep mixing into those winds aloft is
resulting in wind gusts in the 50 to 55 mph range across eastern
KS and western MO. The tight pressure gradient, on the order of 30
to 40 ubars/km, is supporting sustained winds of 30 to 35 mph.
These winds will continue through the afternoon into the evening
hours. Winds may begin to decrease around 00Z and later as the
pressure gradient begins to weaken and low-level lapse rates
become less steep with the loss of daytime heating. It will still
remain windy though until the front moves through this evening
but should not be nearly as windy as the afternoon hours.
As the cold front moves southward through the area late this
afternoon into this evening, it will become the focus for some
showers and storms. The overall setup for severe potential is
somewhat marginal. Forecast soundings along and ahead of the
front show mainly elevated instability as low-level moisture is
still on the low side with dewpoints likely climbing into the
middle 50s ahead of the front. This should yield about 500 to
possibly as much as 1000 J/kg of CAPE in the elevated layer. While
there is still surface based CAPE, the lack of higher dewpoints is
preventing that from being fully realized with some inhibition in
to the lower levels overcome. Shear through this layer though is
quite strong, likely in excess of 50 kts, and as a result a few
strong to severe storms are possible. While hail is still the most
likely hazard, wind will also be a concern given the very strong
winds aloft. The cold front will become more east-west oriented
overnight across the southern portion of the forecast area. This
orientation could lead to a localized heavy rain threat as
showers/storms become more numerous/ widespread in our south. The
front should slide to the south of the are by tomorrow morning,
with only some elevated showers possible tomorrow morning.
Temperatures will be cooler for Thursday, but really just close to
normal for this time of year. The cold front will settle south of
the area but deep isentropic ascent over the boundary Friday
afternoon into Saturday will result in widespread showers and a few
storms, especially in our south. The main upper trough will move
eastward, slowly, Sunday into Monday. This will lead to another
round of widespread rain and a few storms Sunday night into Monday.
The multiple rounds of rainfall Friday night into Monday, could
result in flooding in some areas. After coordinating with
neighboring offices regarding this potential, have held off on a
long duration flood watch, given the active ongoing weather. That
said, a flood watch will likely be needed within the next few
forecasts packages.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 455 PM CST WED MAR 10 2021
Gusty southerly winds are expected to diminish this evening and
will turn to the north with the passage of a cold front tonight.
Showers and thunderstorms have developed along a line from Saint
Josephs and northeast toward the Iowa border. These storms will
continue to develop and push south, impacting MCI,IXD,and MKC
between 01z and 05z. Otherwise expect improving conditions after
midnight with increasing ceilings and winds around 10 knots out of
the north.
&&
.Fire Weather...
Issued at 237 PM CST WED MAR 10 2021
Dangerous fire weather conditions will persist in far northwestern
MO where the combination of strong and gusty winds and low
humidity values will combine to lead to extreme fire weather risk.
Conditions will begin to improve this evening as winds begin to
decrease and temperatures begin to cool off behind a cold front.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 6 PM CST this evening for KSZ025-057-060-
102>105.
MO...Wind Advisory until 6 PM CST this evening for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
Red Flag Warning until 6 PM CST this evening for MOZ001.
&&
Discussion...CDB
Aviation...HB
Fire Weather...CDBHazardous weather outlook, Mar 10, 4:49 AM CST, 15 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 449 AM CST Wed Mar 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 449 AM CST Wed Mar 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Very high to extreme fire weather danger is expected today with dry conditions and south-southwest winds gusting 40 to 50 mph. A wind advisory is in effect for the entire area through 6PM. Strong to isolated severe storms will be possible tonight with large hail being the main threat. Heavy rain will also be possible with these storms with localized amounts up to 2 inches which could lead to local flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Several rounds of showers and thunderstorms are expected tonight through Monday with two to five inches of total rainfall possible along and south of the I-70 corridor. This rainfall may lead to flash flooding as will as minor flooding on area rivers. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 10, 5:59 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
559 PM CST Wed Mar 10 2021
MOZ005-006-110030-
Mercer MO-Harrison MO-
559 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND CENTRAL
HARRISON COUNTIES UNTIL 630 PM CST...
At 559 PM CST, Doppler radar was tracking a strong thunderstorm over
Bethany, moving northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bethany, Princeton, Ridgeway, Cainsville and Mount Moriah.
This includes Interstate 35 in Missouri between mile markers 91 and
103.
LAT...LON 4022 9408 4029 9420 4055 9379 4045 9360
4035 9354
TIME...MOT...LOC 2359Z 244DEG 45KT 4029 9403
BlairSpecial weather statement, Mar 10, 6:15 PM CST, 1 hour 46 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 615 PM CST Wed Mar 10 2021 MOZ004-005-014-110100- Daviess MO-Gentry MO-Harrison MO- 615 PM CST Wed Mar 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON COUNTIES UNTIL 700 PM CST... At 615 PM CST, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Pattonsburg, or 9 miles southeast of Albany, moving northeast at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bethany, Gilman City, Pattonsburg, Coffey, Mcfall and Mount Moriah. This includes Interstate 35 in Missouri between mile markers 77 and 94. LAT...LON 4009 9377 4004 9438 4017 9436 4040 9377 TIME...MOT...LOC 0015Z 243DEG 45KT 4014 9421 Blair
Special weather statement, Mar 10, 7:03 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
703 PM CST Wed Mar 10 2021
MOZ028-029-110130-
Platte MO-Clay MO-
703 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY AND SOUTHEASTERN
PLATTE COUNTIES UNTIL 730 PM CST...
At 702 PM CST, Doppler radar was tracking a strong thunderstorm over
Ferrelview, or near Weatherby Lake, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kansas City, Liberty, Gladstone, Excelsior Springs, Smithville,
Kearney, Parkville, Lawson, Weatherby Lake, Lake Waukomis,
Ferrelview, Holt, Platte Woods, Excelsior Estates, Mosby,
Prathersville, Waldron and Kansas City Intl Arpt.
This includes the following highways...
Interstate 35 in Missouri between mile markers 18 and 31.
Interstate 29 between mile markers 6 and 13.
Interstate 435 between mile markers 20 and 24, and between mile
markers 35 and 48.
LAT...LON 3934 9467 3945 9441 3945 9421 3934 9421
3917 9474 3919 9478 3921 9478 3921 9481
TIME...MOT...LOC 0102Z 243DEG 36KT 3930 9466
BlairLocal storm report, Mar 10, 7:24 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CST WED MAR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL NEWTOWN 40.38N 93.34W
03/10/2021 E0.88 INCH SULLIVAN MO PUBLIC
&&
EMKLocal storm report, Mar 10, 8:01 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CST WED MAR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 3 S OVERLAND PARK 38.93N 94.67W
03/10/2021 E0.88 INCH JOHNSON KS TRAINED SPOTTER
&&
EMKSpecial weather statement, Mar 10, 8:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
801 PM CST Wed Mar 10 2021
MOZ037-110215-
Jackson MO-
801 PM CST Wed Mar 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
815 PM CST...
At 801 PM CST, Doppler radar was tracking a strong thunderstorm near
Independence, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown, Grain
Valley, Buckner, Lake Tapawingo, Sibley, Levasy and Napoleon.
This includes the following highways...
Interstate 70 in Missouri between mile markers 9 and 26.
Interstate 470 between mile markers 12 and 16.
LAT...LON 3906 9449 3921 9422 3921 9417 3920 9417
3918 9419 3917 9414 3914 9410 3903 9411
3895 9446
TIME...MOT...LOC 0201Z 244DEG 49KT 3904 9439
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:15 PM CST | Special Weather Statement | EAX | Harrison | 45 min |
| Mar 10, 6:52 PM CST | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 38 min |
| Mar 10, 7:03 PM CST | Special Weather Statement | EAX | Clay | 27 min |
| Mar 11, 3:43 AM CST | Flood Watch | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 59 hr |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Johnson, Pettis | 9 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cooper, Saline | 13 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 9 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cooper | 3 days |
| Mar 10, 8:45 PM CST | Special Weather Statement | EAX | Linn | 30 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.